View Single Post
Old 04-27-2013, 04:50 PM
JaneQSmythe JaneQSmythe is offline
Senior Member
Join Date: Jan 2012
Location: Pennsyl-tucky
Posts: 1,522

Originally Posted by opalescent View Post
I hate to suggest this because it is *such* a stereotypical response to women experiencing emotional difficulties.

But, have you had your hormones checked recently? Thyroid for sure. Maybe others? Check with your doctor. Personally if I am generally angry at the world for no reason, my period is around the corner. It happen's often enough that I recognize the pattern now but it took a while to connect that rage over nothing to hormonal fluctuations as my body prepared to menstruate. Or if I am low in thyroid hormone, I am lethargic and sad. It's astonishing the power hormones can have over our emotional states. (Men too.)

And I don't know your age but there are hormonal long term changes as one ages. The shift from regular menses to perimenopause to full menopause, for example. Something to be aware of but, typically, every woman experiences these differently.
Good thoughts and I think that this may be part of it. I have had my thyroid checked a number of times in the past when this has come up and it has always been fine - but can't hurt to check again.

In terms of the other - I just turned 39 and I have a progesterone implant for contraception (which suppresses my cycles and helps with my endometriosis). For the first 18 months I had the implant I had light bleeding/spotting all of the time (which is better than endometriosis agony so I didn't mind) BUT had been noticing that I was hungry ALL of the time (similar to my "feeding week" when I was on OCPs) and was steadily gaining weight.

At the beginning of March I bled heavily for 2 days (like, scary heavy) and then the bleeding stopped altogether - the "hungry" went away and I was able to lose the 15# that I had gained rather easily (I was "trying" but I had been "trying" the whole time that I was putting it on as well - I'm just really bad at fighting the "hungry"). So - definitely some hormonal swings going on here.

Originally Posted by opalescent View Post
And I hate to be all up in your in business but have you talked to a doctor about going back on your SSRI? Some of those need titration to work properly and not cause bad side effects.
Thanks for pointing this out - especially for anyone else that is reading this thread. It is not a good idea to randomly stop/start/change psych meds on your own! The last time I tapered off, we actually discussed the plan for resuming should my symptoms I was all set with the correct dose etc. in case this came up. I'm to set up an appt with her 6 weeks in after resuming meds.

Originally Posted by opalescent View Post
Wishing you the best and restful thoughts.
Thank you for your thoughts and concern - the support I receive here is very much appreciated.

Me: poly bi female, in an "open-but-not-looking" V-plus with -
MrS: hetero polyflexible male, live-in husband (23+ yrs)
Dude: hetero poly male, live-in boyfriend (4+ yrs) and MrS's BFF
Lotus: "it's complicated"
SLeW: platonic girlfriend + BFF
+ "others" = FBs, FWBs, lover-friends, platonic G/BFs, boytoys, etc.

My poly blogs here:
The Journey of JaneQSmythe
The Notebook of JaneQSmythe
Reply With Quote